Action on Postpartum Psychosis
2,046 members1,369 posts

Olanzepine vs sulpiride

I have been taking olanzepine since June when I had PPP. Now been out of hospital for 4 months and doing ok. Main problem is the weight gain and muscle pain caused by olanzepine. I have asked my doctor if I can change to a different antipsychotic, she has given me choice of sulpiride, aripiprazole or risperidone. I am leaning towards sulpiride as it seems to have the least side effects. Does anyone have any experience of these drugs? I don’t feel ready to come off antipsychotics just yet.

5 Replies
oldestnewest

Hi

I have been on olazapine and sulpiride. I was given sulpiride the first time I had ppp after the Barth of my daughter it seemed to take ages to get better was on them for a year.

I was on olazapine when I relapsed I found this was much better, it helped me to sleep and I felt my self a lot sooner. I was on it for about 10 months just to make sure.

I have gone on to have another baby last year and I was put on to olazapine 2 weeks before baby was due as a prevention and I was fine all the way through. Can off about 6 months after.

I did gane weight 3 stone in total but I have now been off meds for 1 year and I have lost all the weight by swimming and running once a week.

Try not to worry too much about the weight, I know it can get you down. But your mental health is more important ATM when you feel up to it you can concentrate on losses the weight.

Will it make your recovery longer by changing mads? As when I was in hospital they changed my medication and it took a lot longer to get better as i was told it takes 2 weeks to get into your System properly.

It might be worth seeing if you could reduce your dosage and see how you feel, I came off very slowly reducing medication right down to half a tablet every other day. I only really found it harder to sleep the first week but once I got used to it it wouldn't matter .

Do you what is best for you, good luck

Take care

Jenny xxx

Reply

Dear Annoushka. From my observation over years of working in mental health the medications affect people in varying ways and what suits one doesn't suit another . .yes Olanzepine does cause increased appetite but can be managed sometimes by diet and exercise , which can be hard to do !! Your consultant orGP should be giving you guidance to choose . Good luck with it ! Warm wishes Denise

Reply

Thanks Denise, I am dieting and exercising 2 hours a week but keep putting on weight. It’s not just weight gain either it’s really bad muscle and joint pain in my feet. I think I am going to try sulpiride and fingers crossed it works for me.

Reply

Good luck with the change . You have a very positive attitude which is great . I'm sure you will find a good solution . , do take it steadily . Keeping notes can be helpful so when you have another appointment you have an accurate narrative to relate . .ive started this for my physio appointments ( currently different situation of disc prob ) and it seems to help . Progress rarely in a straight up ward line so don't worry if a bit erratic ! Some better days some not do good . Best wishes Denise

Reply

On aripriprazole and absolutely no side effects!

Reply

You may also like...